Cardura XL Overdose
If you believe you may have overdosed on Cardura XL (doxazosin XL), seek medical attention immediately. Taking too much of this drug may cause dangerously low blood pressure, which may affect the heart rate and decrease the amount of blood that is supplied to the body. Treatment options may include pumping the stomach, giving intravenous fluids, or administering certain medications to increase blood pressure.
Can You Take Too Much Cardura XL?Cardura® XL (doxazosin XL) is a prescription medication approved for treating the symptoms of an enlarged prostate. As with most medications, it is possible to take an overdose.
The specific effects of a Cardura XL overdose can vary, depending on a number of factors, including the Cardura XL dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseA Cardura XL overdose is likely to cause low blood pressure (hypotension), which can lead to dangerous complications. Blood pressure can drop so low that blood is not adequately supplied to the body. Dangerously low blood pressure can also affect the heart rate. It is reasonable to assume that an overdose is also likely to cause any of the usual Cardura XL side effects.
Treating a Cardura XL OverdoseIf someone may have overdosed on Cardura XL, try to keep that person lying down if possible to help minimize the effects on blood pressure and heart rate. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." The patient will be instructed to lie down, as this can help minimize low blood pressure. If this does not work, intravenous (IV) fluids may be given, as well as certain medications that increase blood pressure.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Cardura XL.